Alert archive / Nebraska / Tornado Warnings in 2008

Tornado Warning 31, NWS Hastings, NE

May 29, 20084 counties in Nebraska

NWS Hastings, NE issued this tornado warning at May 29, 2008, 7:05 PM CDT for 4 counties in Nebraska. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2008, 7:05 PM CDT (00:05 UTC)
Expired
May 29, 2008, 7:45 PM CDT
In force
40 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Clay County, NE, Hamilton County, NE, Polk County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 7:13 PM CDTTORNADO3 S Aurora, NEDAMAGE TO TWO GAS STATIONS
May 29, 7:32 PM CDTTSTM WND GST 60York, NE
May 29, 7:32 PM CDTHAIL 1York, NE
May 29, 7:34 PM CDTTSTM WND DMG3 S Hampton, NE8 SEMIS BLOWN OVER. DEBRIS SCATTERED ALONG I80. LARGE UTILITY HIGH VOLTAGE LINES SNAPPED. HORSE TRAILER FLIPPED OVER
May 29, 7:34 PM CDTTSTM WND GST 772 Nw York, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 2:30 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3876 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3876 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
6.4
Supercell composite
26.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 300004
TORGID
NEC035-081-143-185-300045-
/O.NEW.KGID.TO.W.0031.080530T0005Z-080530T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT THU MAY 29 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN POLK COUNTY IN EAST CENTRAL NEBRASKA
  WESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF YORK.
  NORTHEASTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA
  EASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 745 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO NEAR AURORA...OR 16 MILES EAST OF GRAND ISLAND...MOVING
  EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  STOCKHAM AND MARQUETTE BY 710 PM CDT
  HAMPTON AND HENDERSON BY 715 PM CDT
  LUSHTON AND HORDVILLE BY 720 PM CDT
  BRADSHAW AND POLK BY 725 PM CDT
  YORK AND MCCOOL JUNCTION BY 730 PM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 327 AND 354.

LAT...LON 4119 9756 4074 9758 4064 9815 4104 9804
TIME...MOT...LOC 0005Z 257DEG 42KT 4085 9803

$$
6 follow-up statements
000 
WWUS53 KGID 300009 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
708 PM CDT THU MAY 29 2008

NEC035-081-143-185-300045-
/O.CON.KGID.TO.W.0031.000000T0000Z-080530T0045Z/
POLK NE-HAMILTON NE-YORK NE-CLAY NE-
708 PM CDT THU MAY 29 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN CLAY...WESTERN YORK...EASTERN HAMILTON AND SOUTHWESTERN
POLK COUNTIES...

A TORNADO WILL MOVE FROM AURORA TO HAMPTON DURING THE WARNING 
PERIOD.  STAY IN YOUR TORNADO SHELTERS.

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSBILY LARGE AND DAMAGING TORNADO.  THIS TORNADO WAS 
LOCATED NEAR AURORA...OR 20 MILES EAST OF GRAND ISLAND...MOVING EAST 
AT 39 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMPTON...HORDVILLE...HENDERSON...LUSHTON...POLK...BRADSHAW...MCCOOL
JUNCTION...YORK...BENEDICT AND STROMSBURG

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 327 AND 354.

LAT...LON 4119 9756 4074 9758 4064 9815 4104 9804
TIME...MOT...LOC 0008Z 262DEG 34KT 4085 9797

$$
000 
WWUS53 KGID 300016
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
717 PM CDT THU MAY 29 2008

NEC035-081-143-185-300045-
/O.CON.KGID.TO.W.0031.000000T0000Z-080530T0045Z/
POLK NE-HAMILTON NE-YORK NE-CLAY NE-
717 PM CDT THU MAY 29 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN CLAY...WESTERN YORK...EASTERN HAMILTON AND SOUTHWESTERN
POLK COUNTIES...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HAMPTON...OR 14
MILES WEST OF YORK...MOVING EAST AT 52 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LUSHTON...BRADSHAW...POLK...MCCOOL JUNCTION...BENEDICT AND STROMSBURG

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 327 AND 354.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 4119 9756 4074 9758 4064 9815 4104 9804
TIME...MOT...LOC 0017Z 259DEG 45KT 4086 9784

$$
000 
WWUS53 KGID 300022
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
722 PM CDT THU MAY 29 2008

NEC035-081-143-185-300045-
/O.CON.KGID.TO.W.0031.000000T0000Z-080530T0045Z/
POLK NE-HAMILTON NE-YORK NE-CLAY NE-
722 PM CDT THU MAY 29 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN CLAY...WESTERN YORK...EASTERN HAMILTON AND SOUTHWESTERN
POLK COUNTIES...

AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BRADSHAW...OR 10
MILES WEST OF YORK...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POLK...
MCCOOL JUNCTION...BENEDICT AND STROMSBURG

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 327 AND 354.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 4119 9756 4074 9758 4064 9815 4104 9804
TIME...MOT...LOC 0022Z 259DEG 45KT 4088 9775

$$
000 
WWUS53 KGID 300030
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
730 PM CDT THU MAY 29 2008

NEC035-081-143-185-300045-
/O.CON.KGID.TO.W.0031.000000T0000Z-080530T0045Z/
POLK NE-HAMILTON NE-YORK NE-CLAY NE-
730 PM CDT THU MAY 29 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN CLAY...WESTERN YORK...EASTERN HAMILTON AND SOUTHWESTERN
POLK COUNTIES...

AT 729 PM CDT...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED 
NEAR YORK...MOVING EAST AT 45 MPH.  STRAIGHT LINE WINDS OF 70 MPH 
ARE LIKELY SOUTH OF THE YORK INTERCHANGE OF INTERSTATE 80. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BENEDICT AND STROMSBURG

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 327 AND 354.

LAT...LON 4119 9756 4074 9758 4064 9815 4104 9804
TIME...MOT...LOC 0030Z 259DEG 45KT 4090 9762

$$
000 
WWUS53 KGID 300036
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
736 PM CDT THU MAY 29 2008

NEC035-300046-
/O.CAN.KGID.TO.W.0031.000000T0000Z-080530T0045Z/
CLAY NE-
736 PM CDT THU MAY 29 2008

...THE TORNADO WARNING FOR NORTHEASTERN CLAY COUNTY IS CANCELLED...

LAT...LON 4074 9758 4072 9796 4104 9794 4119 9756
TIME...MOT...LOC 0036Z 259DEG 45KT 4091 9752

$$

NEC081-143-185-300045-
/O.CON.KGID.TO.W.0031.000000T0000Z-080530T0045Z/
POLK NE-HAMILTON NE-YORK NE-
736 PM CDT THU MAY 29 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WESTERN
YORK...EASTERN HAMILTON AND SOUTHWESTERN POLK COUNTIES...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR YORK...MOVING EAST
AT 52 MPH.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 335 AND 354.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 
70 MPH.

LAT...LON 4074 9758 4072 9796 4104 9794 4119 9756
TIME...MOT...LOC 0036Z 259DEG 45KT 4091 9752

$$
000 
WWUS53 KGID 300044
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
743 PM CDT THU MAY 29 2008

NEC081-143-185-300053-
/O.EXP.KGID.TO.W.0031.000000T0000Z-080530T0045Z/
POLK NE-HAMILTON NE-YORK NE-
743 PM CDT THU MAY 29 2008

...THE TORNADO WARNING FOR WESTERN YORK...EASTERN HAMILTON AND
SOUTHWESTERN POLK COUNTIES WILL EXPIRE AT 745 PM CDT...

HOWEVER...EASTERN YORK AND SOUTHEASTERN POLK REMAIN UNDER A TORNADO 
WARNING UNTIL 800 PM CDT. 

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA...AND NO LONGER POSES A THREAT. A WATCH REMAINS IN EFFECT
WITH ADDITIONAL THUNDERSTORMS AND SEVERE WEATHER REMAINING POSSIBLE.

LAT...LON 4074 9758 4072 9796 4104 9794 4119 9756
TIME...MOT...LOC 0043Z 259DEG 45KT 4093 9741

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 29, 6:34 PM CDT, 31 minutes earlier.

Area forecast discussion, May 29, 6:34 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
634 PM CDT THU MAY 29 2008

.AVIATION...00Z KGRI TAF. SEVERE THUNDERSTORMS WILL BE IN THE AREA
TO KICK OFF THE FORECAST FOR THE FIRST SEVERAL HOURS OF THE
FORECAST THIS EVENING. COULD BE VERY LARGE HAIL AND TORNADOES IN
THE AREA. CONDITIONS WILL EVENTUALLY IMPROVE BY LATE EVENING AND
OVERNIGHT AS STORMS PUSH OFF TO THE EAST...AND BY
FRIDAY...CEILINGS SHOULD SCATTER.

&&

.PREV DISCUSSION... /ISSUED 226 PM CDT THU MAY 29 2008/

SHORT TERM...THROUGH TONIGHT.  OBVIOUSLY THE MAIN CONCERN FOR
TONIGHT IS THE CHANCE OF SEVERE WEATHER AND FLOODING.  AFTERNOON
SURFACE ANALYSIS PLACED A WARM FRONT ACROSS SOUTHERN SOUTH
DAKOTA...WITH A SURFACE LOW IN EASTERN COLORADO.  A DRY LINE WAS
STRETCHING OUT OF THE LOW INTO WESTERN KANSAS...WHILE A WEAK TROUGH
WAS NOTED INTO SOUTHWEST NEBRASKA.  IT APPEARS THE MAIN PROBLEM
INITIALLY WILL BE CONVECTION FIRING NEAR/ALONG THE DRYLINE AND THE
SUBTLE SURFACE TROUGH...AND THEN HAVING IT MOVE RAPIDLY TO THE
EAST/NORTHEAST. EFFECTIVE SHEAR VALUES WILL BE MORE THAN
SUFFICIENT FOR SUPERCELLS...WHILE 0-1KM HELICITY VALUES REACH
150-200 M2/S2 OVER THE ENTIRE FORECAST AREA. THE SIG TOR PARAMETER
FROM THE 09Z SREF BLANKETS MOST OF THE CWA WITH VALUES IN EXCESS
OF 2...AND ARE HIGHEST IN THE NORTHEAST QUARTER OF THE FORECAST
AREA. SUFFICE IT TO SAY...THE THREAT FOR SUPERCELLS WITH LARGE
HAIL...DAMAGING WINDS AND TORNADOES IS STILL ALL THERE.

HEAVY RAINFALL ALSO REMAINS AN ISSUE WITH PRECIPITABLE WATER VALUES
OF AROUND 1.5 INCHES FORECAST ACROSS THE AREA TONIGHT.  EVEN THOUGH
THE STORMS WILL BE RELATIVELY RAPID MOVERS...THE CONCERN FOR
FLOODING REMAINS WITH AREA SOILS STILL VERY WET OR SATURATED. IT
APPEARS SOME AREAS COULD GET A COUPLE OF ROUNDS OF CONVECTION WITH
THE INITIAL ROUND COMING FROM THE DEVELOPMENT ALONG THE
DRYLINE...AND THEN MORE STORMS COMING AS THE SURFACE BOUNDARY BEHIND
THE DRYLINE PUSHES ACROSS THE REGION.  THE CURRENT FLASH FLOOD WATCH
STILL APPEARS REASONABLE AND WILL LEAVE IT IN PLACE FOR TONIGHT.

A LESSER CONCERN FOR LATE THIS AFTERNOON INTO THE EARLY EVENING WILL
BE WINDS APPROACHING ADVISORY CRITERIA IN THE FAR SOUTH.  RUC BUFR
SOUNDINGS NEAR KRSL AND KHYS SHOWS STRONG ENOUGH WINDS COULD GET
MIXED DOWN FOR A FEW HOURS ACROSS NORTH CENTRAL KANSAS TO PUSH
NEAR ADVISORY LEVELS. FOR NOW...WILL NOT GO WITH THE ADVISORY
SINCE IT GENERALLY APPEARS MARGINAL...BUT WILL CONTINUE TO MONITOR
OBSERVATIONS LATE THIS AFTERNOON.

LONG TERM...12Z FRIDAY THROUGH THURSDAY. MAIN FORECAST CONCERN WILL
BE CHANCE OF THUNDERSTORMS OFF AND ON THROUGH THE PERIOD.

SURFACE FRONT MOSTLY THROUGH THE FORECAST AREA BY FRIDAY MORNING.
EXPECT THAT PRECIPITATION WILL BE GONE BY MORNING. A WEAK SURFACE
HIGH AND UPPER RIDGE WILL MOVE INTO THE REGION AND CONTINUE TO
AFFECT THE AREA THROUGH EARLY SUNDAY. THROUGH THIS TIME...DRY
CONDITIONS ARE EXPECTED AND TEMPERATURES SHOULD BE JUST ABOVE
AVERAGE.

STARTING SUNDAY AFTERNOON...THE FIRST IN A SERIES OF SHORT WAVES
COME ACROSS THE RIDGE. AS THESE WAVES MOVE THROUGH...THERE WILL BE A
CHANCE OF THUNDERSTORMS. THE BEST CHANCES WILL BE SUNDAY AFTERNOON
AND NIGHT AS A SURFACE LOW TO THE SOUTH MOVES THROUGH AND BRINGS A
TROUGH ACROSS THE AREA. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS
MONDAY AND MONDAY NIGHT AS THE LOW AND COLD FRONT SAG TO THE SOUTH
AND BRING POST FRONTAL SHOWERS AND THUNDERSTORMS TO THE AREA.

THERE IS A BRIEF BREAK ON TUESDAY...BUT THAT IS SHORT LIVED AS AN
UPPER LOW MOVES THROUGH THE NORTHERN AND CENTRAL PLAINS. MODELS HAVE
BEEN SOMEWHAT INCONSISTENT WITH THE TRACK OF THIS LOW. WITH IT IN
THE NORTHERN PLAINS...THERE WOULD NOT BE AS GOOD OF A CHANCE FOR
THUNDERSTORMS ACROSS THIS AREA. DUE TO THE INCONSISTENCIES IN THE
MODELS...WILL HAVE SOME LOW POPS IN FOR TUESDAY NIGHT INTO WEDNESDAY
NIGHT AS THIS UPPER LOW AND SURFACE FRONT MOVE THROUGH THE FORECAST
AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 4 AM CDT FRIDAY FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

KS...FLASH FLOOD WATCH UNTIL 4 AM CDT FRIDAY FOR KSZ005>007-017>019.

&&

HEINLEIN
Hazardous weather outlook, May 29, 2:40 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
240 PM CDT THU MAY 29 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
301200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
240 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN OUTBREAK OF SEVERE THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA
THROUGH THE EVENING. WELL ORGANIZED SEVERE THUNDERSTORMS ARE
EXPECTED TO TRACK EAST NORTHEAST AT 35 TO 40 MPH THIS AFTERNOON
AND EVENING. THE INTENSE STORMS WILL BE CAPABLE OF PRODUCING
TORNADOES...LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING
WINDS OF 70 MPH. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS
WHICH MAY CAUSE FLASH FLOODING. THE STORMS WILL DEPART THE OUTLOOK
AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING
HOURS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 29, 6:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
635 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             7 N STOCKTON            39.54N 99.27W
05/29/2008  E2.75 INCH       ROOKS              KS   EMERGENCY MNGR

            COVERING GROUND

&&

JCB
Local storm report, May 29, 6:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
653 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TORNADO          WOODSTON                39.45N 99.10W
05/29/2008                   ROOKS              KS   LAW ENFORCEMENT

            ONE HOUSE DAMAGED...TREES AND POWERLINES DOWN

&&

NWS
Local storm report, May 29, 6:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
654 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     1 N WOODSTON            39.47N 99.10W
05/29/2008                   ROOKS              KS   EMERGENCY MNGR

            HOUSE DESTROYED

&&

JCB
Local storm report, May 29, 7:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
701 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          3 W AURORA              40.87N 98.06W
05/29/2008                   HAMILTON           NE   EMERGENCY MNGR

&&

JCB
Local storm report, May 29, 7:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
702 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     GILTNER                 40.77N 98.15W
05/29/2008  E65 MPH          HAMILTON           NE   EMERGENCY MNGR

&&

JCB
Local storm report, May 29, 7:03 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
703 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TORNADO          2 W PALCO               39.25N 99.60W
05/29/2008                   ROOKS              KS   EMERGENCY MNGR

            DEBRIS CLOUD

&&

JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:25 PM CDTFlash Flood WarningGIDYork6 hr
May 29, 7:35 PM CDTTornado WarningGIDPolk, York25 min
May 29, 8:13 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer24 min
May 29, 8:21 PM CDTRiver Flood WarningGIDHall16 hr
May 29, 8:21 PM CDTRiver Flood WarningGIDBuffalo16 hr
May 29, 8:21 PM CDTRiver Flood WarningGIDBuffalo16 hr
May 29, 8:39 PM CDTFlash Flood WarningGIDNance6 hr
May 29, 8:42 PM CDTFlash Flood WarningGIDFranklin, Harlan6 hr
May 29, 8:58 PM CDTSevere Thunderstorm WarningGIDFranklin32 min
May 29, 8:59 PM CDTTornado WarningGIDWebster28 min
May 29, 9:30 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster45 min
May 29, 9:34 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer26 min
May 29, 9:55 PM CDTTornado WarningGIDThayer50 min
May 29, 10:03 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster42 min
May 29, 10:13 PM CDTSevere Thunderstorm WarningGIDFillmore, York22 min
May 29, 10:16 PM CDTFlash Flood WarningGIDNuckolls, Thayer, Webster5 hr
May 30, 1:43 AM CDTFlash Flood WarningGIDPolk6 hr
May 30, 2:27 AM CDTRiver Flood WarningGIDNance22 hr
May 30, 4:18 AM CDTRiver Flood WarningGIDNance5 hr
May 30, 7:40 AM CDTAreal Flood WarningGIDPolk12 hr

Nearby

Tornado Warnings in Nebraska, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.